Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 77, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 23, 2006, 4:48 AM EDT for 4 counties in Florida. It took effect at May 23, 2006, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2006, 4:48 AM EDT (08:48 UTC)
- In effect from
- May 23, 2006, 2:00 PM EDT
- Expired
- May 23, 2006, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Lafayette County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 102 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 230848 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 448 AM EDT TUE MAY 23 2006 ...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING FOR EASTERN PORTIONS OF THE FLORIDA BIG BEND DUE TO AROUND 4 HOURS OF EXPECTED LOW RELATIVE HUMIDITY COMBINED WITH MARGINAL DISPERSION INDICES NEAR OR JUST ABOVE 75... .DISCUSSION...ALTHOUGH TEMPERATURES ARE FORECAST TO BE VERY WARM THIS AFTERNOON...INCREASING LOW LEVEL MOISTURE WILL HELP KEEP RELATIVE HUMIDITIES ABOVE CRITICAL LEVELS ACROSS MUCH OF THE FORECAST AREA. MOISTURE RETURN WILL BE MORE LIMITED ACROSS EASTERN AREAS WHERE A BRIEF PERIOD OF RED FLAG CONDITIONS ARE EXPECTED. CONDITIONS ACROSS THE RED FLAG WARNING AREA ARE EXPECTED TO BE MARGINAL AS PERIODS OF MIDDLE AND HIGH LEVEL CLOUDS MAY AT TIMES DISRUPT THE MIXING OF DRIER AIR DOWN TO THE SURFACE. FLZ019-028-029-034-231700- /O.UPG.KTAE.FW.A.0066.060523T1800Z-060523T2300Z/ /O.NEW.KTAE.FW.W.0077.060523T1800Z-060523T2300Z/ MADISON-TAYLOR-LAFAYETTE-DIXIE- 448 AM EDT TUE MAY 23 2006 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR PORTIONS OF THE EASTERN FLORIDA BIG BEND... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR MADISON...LAFAYETTE....INLAND DIXIE AND INLAND TAYLOR COUNTIES...DUE TO AROUND 4 HOURS OF EXPECTED RELATIVE HUMIDITIES BELOW 35 PERCENT AND DISPERSION VALUES NEAR OR JUST OVER 75. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ MROCZKA
1 follow-up statement
000 WWUS82 KTAE 231656 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1256 PM EDT TUE MAY 23 2006 ...A RED FLAG WARNING REMAINS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING FOR EASTERN PORTIONS OF THE FLORIDA BIG BEND DUE TO AROUND 4 HOURS OF EXPECTED LOW RELATIVE HUMIDITY COMBINED WITH MARGINAL DISPERSION INDICES NEAR OR JUST ABOVE 75... .DISCUSSION...ALTHOUGH TEMPERATURES ARE FORECAST TO BE VERY WARM THIS AFTERNOON...INCREASING LOW LEVEL MOISTURE WILL HELP KEEP RELATIVE HUMIDITIES ABOVE CRITICAL LEVELS ACROSS MUCH OF THE FORECAST AREA. MOISTURE RETURN WILL BE MORE LIMITED ACROSS EASTERN AREAS WHERE A BRIEF PERIOD OF RED FLAG CONDITIONS ARE EXPECTED. CONDITIONS ACROSS THE RED FLAG WARNING AREA ARE EXPECTED TO BE MARGINAL AS PERIODS OF MIDDLE AND HIGH LEVEL CLOUDS MAY AT TIMES DISRUPT THE MIXING OF DRIER AIR DOWN TO THE SURFACE. FLZ019-028-029-034-232300- /O.CON.KTAE.FW.W.0077.060523T1800Z-060523T2300Z/ MADISON-TAYLOR-LAFAYETTE-DIXIE- 1256 PM EDT TUE MAY 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 18-WOOL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 23, 2:15 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 23, 2:15 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 AM EDT TUE MAY 23 2006
.SYNOPSIS...SURFACE BOUNDARY HAS STALLED NORTH OF CWA OVER NORTH
CENTRAL AL & GA...WITH A WEAK RIDGING PATTERN OVER THE CWA. SOME
CONVECTION DID DEVELOP ALONG IT. OVER THE CWA...ONLY AN ISOLATED
SHOWER OR TWO WAS NOTED MONDAY AFTERNOON. WELL PRONOUNCED CIRRUS
SHIELD OVER THE AREA FROM THE UPPER LOW OVER THE GULF OF MEX. UPPER
TROUGH OVER THE EASTERN U.S. MOVING VERY SLOWLY EAST...WHILE THE
UPPER RIDGE IS HOLDING OVER THE CENTRAL PLAINS. 00Z TAE SOUNDING HAD
A PRECIP WATER VALUE OF 0.93 INCHES...UP A BIT FROM THE MORNING WITH
A LIGHT SOUTH FLOW ON MONDAY. STILL QUITE DRY ABOVE 5K FT.
ATMOSPHERE SLIGHTLY UNSTABLE WITH LI OF -2 & CAPE 329 J/KG.
&&
.SHORT TERM...(TODAY THROUGH FRIDAY).
MODELS ARE CONSISTENT TO SAG THE STALLED BOUNDARY A BIT FARTHER
SOUTH TO SOUTHERN AL & GA. THIS WOULD BRING A SLIGHT CHANCE OF
CONVECTION TO THAT REGION...BUT QPF FIELDS REMAIN DRY OVER THE CWA.
CURRENT FORECAST HAS 10%...& GIVEN LIMITED FACTORS...THIS IS GOOD.
WINDS REMAIN LIGHT WITH WEAK PRESSURE GRADIENT. TEMPS ALSO TO REMAIN
LOWER 90S INLAND...AROUND 90 AT THE COAST. IMPROVING CHANCES OF
DENSE FOG IN THE OVERNIGHTS FOR TUESDAY THROUGH THURSDAY...AS A
GRADUAL INCREASE IN MOISTURE IS EXPECTED. LIKEWISE...CHANCES OF
RAIN...ESPECIALLY IN THE AFTERNOON & EARLY EVENINGS...ALSO INCREASES
WITH IMPROVING MOISTURE...INSTABILITY...& SOME ENERGY. ALSO WILL SEE
SOME SEA BREEZE FORMATION OVER N FL WHICH COULD HELP CONVECTION
INITIATION. THE BEST CHANCE OF RAIN APPEARS TO BE FRIDAY...WITH AN
APPROACHING COLD FRONT...UPPER TROUGH...& MORE SIGNIFICANT UPPER
ENERGY. LOWS & HIGHS WILL BE AROUND CLIMATE OR A BIT WARMER.
.LONG TERM...(SATURDAY THROUGH MONDAY).
THE GFS BRINGS THE NEXT UPPER TROUGH TO THE EAST COAST...WITH THE
BOUNDARY SAGGING INTO THE CWA INTO THE WEEKEND. SLIGHT TO LOW CHANCE
POP LOOK AT THIS TIME FOR MUCH OF THE WEEKEND...MAINLY IN THE
AFTERNOON & EVENINGS. TEMPS WILL BE CLOSE TO NORMAL...A SLIGHTLY
LOWER.
&&
.MARINE...WINDS & SEAS TO STAY LOW THROUGH THIS WEEK. SPEEDS 5-10
KNOTS WITH SEAS 1-2 FEET. RIP CURRENT THREAT WILL BE LOW.
&&
.AVIATION...EXPECTING GENERALLY VFR CONDITIONS TO PREVAIL AT ALL
TERMINALS THROUGH THE TAF PERIOD. THE THINNING OF MID LEVEL CLOUDS
ACROSS PORTIONS OF THE PANHANDLE AND SOUTHERN GEORGIA MAY ALLOW
PATCHY MIST/FOG TO DEVELOP. HAVE INCLUDED TEMPO MVFR CONDITIONS FOR
REDUCED VISIBILITIES AT BOTH KVLD AND KTLH OVER WHICH THE CLOUDS
HAVE BECOME THE MOST THINNED. UPPER LEVEL SYSTEM ACROSS THE CENTRAL
GULF OF MEXICO WILL OTHERWISE CONTINUE TO SEND AMPLE MOISTURE ACROSS
THE REGION TO RESULT IN PERIODS OF SCT-BKN MIDDLE AND UPPER LEVEL
CLOUD DECKS. WEAK BOUNDARY TO THE NORTH IS FORECAST TO SETTLE ACROSS
THE AREA ON TUESDAY...THERE WILL BE THE OUTSIDE CHANCE OF AN
ISOLATED SHOWER OR THUNDERSTORMS IF THIS BOUNDARY CAN INTERACT WITH
THE AFTERNOON SEA-BREEZE. CHANCES FOR ANY SHOWERS ARE LOW ENOUGH TO
EXCLUDE MENTION IN THE TAFS. WITH AN EXPECTED INCREASE IN LOW LEVEL
MOISTURE TUESDAY NIGHT...CHANCES FOR PATCHY FOG WILL BE
INCREASING...MAINLY LATE AT NIGHT AFTER THIS TAF PERIOD.
&&
.FIRE WEATHER...CURRENT WATCH WILL BE UPGRADED TO WARNING THIS
MORNING FOR PARTS OF THE FAR EASTERN FL BIG BEND. RH FIELDS SHOWING
A DROP TO 35 PERCENT OR BELOW FOR AROUND 4 HOURS. OTHERWISE...RH
LEVELS EXPECTED TO GRADUALLY INCREASE THE REST OF THE WEEK & BE
ABOVE THRESHOLDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 93 66 93 67 / 10 10 20 10
PANAMA CITY 89 70 88 71 / 10 10 20 10
DOTHAN 92 69 91 69 / 10 10 20 10
ALBANY 92 66 91 69 / 10 10 20 10
VALDOSTA 93 67 92 68 / 10 10 20 10
CROSS CITY 91 66 92 67 / 05 10 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING TODAY FROM 2-8 PM EDT MADISON...INLAND
TAYLOR...LAFAYETTE & INLAND DIXIE.
&&
FIRE WEATHER/AVIATION...DM
MARINE/PUBLIC...MCTHazardous weather outlook, May 22, 5:24 AM EDT, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 524 AM EDT MON MAY 22 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-230930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 424 AM CDT MON MAY 22 2006 /524 AM EDT MON MAY 22 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...INCLUDING THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... DRY CONDITIONS AND VERY WARM TEMPERATURES WILL AID IN THE SPREAD OF ANY WILD FIRES THAT DEVELOP THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... PATCHY AREAS OF FOG ARE EXPECTED LATE TUESDAY NIGHT WITH THE FOG BECOMING LOCALLY DENSE IN A FEW AREAS. OTHEWISE...WARM CONDITIONS CONTINUE WITH AN INCREASING CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. MROCZKA
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.